Alert archive / Louisiana / River Flood Warnings in 2007

River Flood Warning 15, NWS Lake Charles, LA

September 13, 2007Lafayette Parish, Vermilion Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Sep 13, 2007, 8:17 PM CDT for Lafayette Parish, Vermilion Parish, Louisiana. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Sep 13, 2007, 8:17 PM CDT (01:17 UTC)
Expired
Sep 14, 2007, 6:00 AM CDT
In force
10 hr
Issued by
NWS Lake Charles, LA
Flood severity
Minor

Counties Lafayette Parish, LA, Vermilion Parish, LA

The radar

The Lake Charles radar (KLCH), 100 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Vermilion River at Lafayette - Surrey Street (VLSL1).

Action stage
10 ft
Minor stage
10 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07386880, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KLCH 140117
FLWLCH
BULLETIN 
FLOOD WARNING 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
817 PM CDT THU SEP 13 2007

...THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA...

  VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE 

LAC055-113-141517-
/O.NEW.KLCH.FL.W.0015.070914T0117Z-000000T0000Z/
/VLSL1.1.ER.000000T0000Z.070913T2215Z.000000T0000Z.NO/
817 PM CDT THU SEP 13 2007

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A 

* FLOOD WARNING FOR 
  THE VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE.
* UNTIL FURTHER NOTICE.
* AT 7:15 PM THURSDAY THE STAGE WAS 10.9 FEET.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 10.0 FEET.
* THE RIVER HAS CRESTED AND WILL BEGIN A SLOW FALL, HOWEVER REMAIN
  ABOVE FLOOD STAGE FOR THE NEXT SEVERAL DAYS.
* AT STAGES NEAR 10.0 FEET, MINOR FLOODING OF HEYMANN PARK OFF OF 
  HIGHWAY 90 WILL OCCUR. 

$$
2 follow-up statements
000 
WGUS84 KLCH 140125
FLSLCH
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
825 PM CDT THU SEP 13 2007

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
LOUISIANA...TEXAS...

  WEST FORK OF THE CALCASIEU RIVER AT SAM HOUSTON JONES STATE PARK 
  CALCASIEU RIVER AT OLD TOWN BAY 
  CALCASIEU RIVER NEAR SALT WATER BARRIER 
  NECHES RIVER NEAR BEAUMONT 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...TEXAS...
  
  SABINE RIVER NEAR DEWEYVILLE 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA..
  
  VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE 
  CALCASIEU RIVER NEAR GLENMORA 
 
LAC079-141525-
/O.EXT.KLCH.FL.W.0011.070916T1200Z-070917T0000Z/
/GLML1.1.ER.070916T1200Z.070916T1200Z.070916T1200Z.NO/
825 PM CDT THU SEP 13 2007

THE FLOOD WARNING CONTINUES FOR
  THE CALCASIEU RIVER NEAR GLENMORA.
* FROM SUNDAY MORNING TO SUNDAY EVENING ...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  7:30 PM THURSDAY THE STAGE WAS 7.3 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE SUNDAY
  MORNING.
* AT STAGES NEAR 12.0 FEET, SOME ROADS UPSTREAM FROM GLENMORA, 
  INCLUDING STROTHERS CROSSING ROAD AND PRICE CROSSING ROAD HAVE 
  WATER ON THEM AND ARE SUBJECT TO BEING CLOSED. ALSO, FLOODING OF 
  FORESTED AREAS NEAR THE RIVER WILL OCCUR.

$$

LAC019-140155-
/O.CAN.KLCH.FL.W.0012.000000T0000Z-070917T0000Z/
/LCRL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
825 PM CDT THU SEP 13 2007

THE FLOOD WARNING IS CANCELLED FOR
  THE WEST FORK OF THE CALCASIEU RIVER AT SAM HOUSTON JONES STATE 
  PARK.
* AT 7:05 PM THURSDAY THE STAGE WAS 2.7 FEET.
* FLOOD STAGE IS 5.0 FEET.
* THE RIVER HAS CRESTED AND IS NOT EXPECTED TO REACH FLOOD STAGE.

$$

LAC019-140155-
/O.CAN.KLCH.FL.W.0009.000000T0000Z-070915T0824Z/
/OTBL1.1.ER.070913T1517Z.070913T1835Z.070913T2237Z.NO/
825 PM CDT THU SEP 13 2007

THE FLOOD WARNING IS CANCELLED FOR
  THE CALCASIEU RIVER AT OLD TOWN BAY.
* AT 7:15 PM THURSDAY THE STAGE WAS 3.8 FEET.
* FELL BELOW FLOOD STAGE AT 5:37 PM THURSDAY.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 3.3 FEET BY SATURDAY 
  MORNING.

$$

LAC019-140155-
/O.CAN.KLCH.FL.W.0010.000000T0000Z-070914T2100Z/
/LCHL1.1.ER.000000T0000Z.070913T1702Z.070913T1753Z.NO/
825 PM CDT THU SEP 13 2007

THE FLOOD WARNING IS CANCELLED FOR
  THE CALCASIEU RIVER NEAR SALT WATER BARRIER.
* AT 4:02 PM THURSDAY THE STAGE WAS 3.5 FEET.
* FELL BELOW FLOOD STAGE AT 12:53 PM THURSDAY.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 3.2 FEET BY SATURDAY 
  MORNING.


$$

LAC055-113-141524-
/O.CON.KLCH.FL.W.0015.000000T0000Z-000000T0000Z/
/VLSL1.1.ER.000000T0000Z.070913T2215Z.000000T0000Z.NO/
825 PM CDT THU SEP 13 2007

THE FLOOD WARNING CONTINUES FOR
  THE VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE.
* UNTIL FURTHER NOTICE .
* AT  7:15 PM THURSDAY THE STAGE WAS 10.9 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* THE RIVER HAS CRESTED AND WILL BEGIN A SLOW FALL, HOWEVER REMAIN
  ABOVE FLOOD STAGE FOR THE NEXT SEVERAL DAYS.
* AT STAGES NEAR 10.0 FEET, MINOR FLOODING OF HEYMANN PARK OFF OF 
  HIGHWAY 90 WILL OCCUR. 

$$

LAC011-019-TXC351-361-141524-
/O.EXT.KLCH.FL.W.0013.070914T1200Z-070915T0600Z/
/DWYT2.1.ER.070914T1200Z.070914T1200Z.070914T1800Z.NO/
825 PM CDT THU SEP 13 2007

THE FLOOD WARNING CONTINUES FOR
  THE SABINE RIVER NEAR DEWEYVILLE.
* FROM FRIDAY MORNING TO LATE FRIDAY NIGHT ...OR UNTIL THE WARNING IS
  CANCELLED.
* AT  7:45 PM THURSDAY THE STAGE WAS 23.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  FRIDAY MORNING.
* AT STAGES NEAR 24.0 FEET, MINOR LOWLAND FLOODING WILL OCCUR. 
  LOW-LYING ROADS IN SOUTHWESTERN BEAUREGARD PARISH, INCLUDING ROBERT
  CLARK ROAD, HAVE WATER OVER THEM.

$$

TXC245-140155-
/O.CAN.KLCH.FL.W.0014.000000T0000Z-070917T0600Z/
/BEAT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
825 PM CDT THU SEP 13 2007

THE FLOOD WARNING IS CANCELLED FOR
  THE NECHES RIVER NEAR BEAUMONT.
* AT  7:45 PM THURSDAY THE STAGE WAS 2.4 FEET.
* FLOOD STAGE IS 4.0 FEET.
* THE RIVER HAS CRESTED AND IS EXPECTED TO REMAIN BELOW FLOOD STAGE.

$$
000 
WGUS84 KLCH 141100
FLSLCH
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LAKE CHARLES LA 
600 AM CDT FRI SEP 14 2007

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE 

 
LAC055-113-141130-
/O.CAN.KLCH.FL.W.0015.000000T0000Z-070914T1100Z/
/VLSL1.1.ER.000000T0000Z.070913T2215Z.070914T0807Z.NO/
600 AM CDT FRI SEP 14 2007

THE FLOOD WARNING IS CANCELLED FOR
  THE VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE.
* AT  5:15 AM FRIDAY THE STAGE WAS 9.8 FEET.
* FLOOD STAGE IS 10.0 FEET.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Sep 13, 4:18 PM CDT, 3 hours 59 minutes earlier.

Area forecast discussion, Sep 13, 4:18 PM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
418 PM CDT THU SEP 13 2007

.SHORT TERM...
ISOLATED SHOWERS CONTINUE ACROSS SOUTHEAST TEXAS AND SOUTHERN
LOUISIANA LATE THIS AFTERNOON. THIS IS EXPECTED TO CONTINUE
THROUGH THE EVENING HOURS FINALLY TAPERING OFF TOWARDS MIDNIGHT
ALTHOUGH I BELIEVE THAT CENTRAL LOUISIANA WILL SEE SOME ACTIVITY
INTO THE OVERNIGHT HOURS.

HAVE DROPPED ALL WARNINGS ALONG THE COAST AS TIDES ARE ABOUT 1/2
FOOT ABOVE NORMAL AT THIS TIME. THE PRESSURE GRADIENT HAS ALSO
RELAXED AND WINDS HAVE DROPPED OVER SE TX AND MOST OF SOUTHERN
LOUISIANA.

TMRW WILL SEE SOME AFTN CONVECTION WITH TEMPS EXPECTED BACK INTO
THE UPPER 80S TO NEAR 90. A DRY COLD FRONT ENTERS THE PICTURE ON
SATURDAY EVENING WITH MORNING LOWS ON SUNDAY STARTING OUT IN THE
MID 60S. IF YOU JUST WAIT A DAY YOU WILL HAVE A NEW WEATHER
PATTERN...AT LEAST IF IS INTERESTING.

.AVIATION...
VFR OUTSIDE OF STORMS LOCATED MAINLY OVER CNTRL LA THIS EVE. ALSO
SOME LOW SHEAR SHOULD ALSO BE EXPECTED AFTER SUNSET.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  73  89  71  90 /  20  40  20  10
KBPT  72  89  71  90 /  10  20  20  10
KAEX  70  89  68  89 /  20  40  20  10
KLFT  72  88  70  89 /  50  50  20  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

K. KUYPER
Hazardous weather outlook, Sep 13, 5:25 AM CDT, 14 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
525 AM CDT THU SEP 13 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-141030-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
525 AM CDT THU SEP 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

HURRICANE HUMBERTO WILL WEAKEN TO A TROPICAL STORM THIS MORNING
WHILE MOVING NORTHEASTWARD FROM SOUTHEAST TEXAS INTO SOUTHWEST AND
CENTRAL LOUISIANA TODAY. TROPICAL STORM FORCE WINDS WILL BE
POSSIBLE NEAR AND TO THE EAST OF THE PATH OF THE CENTER OF THE
SYSTEM...GENERALLY ALONG A LINE FROM ORANGE TO ALEXANDRIA.
WIDESPREAD SHOWERS AND THUNDERSTORMS WITH POTENTIAL FLOODING WILL
ALSO BE POSSIBLE...WITH RAINFALL AMOUNTS OF 5 TO 10 INCHES LIKELY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CONDITIONS WILL IMPROVE OVER THE WEEKEND INTO EARLY NEXT WEEK AS
DRIER AIR FILTERS INTO THE REGION...WITH LITTLE PRECIPITATION
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NECESSARY TODAY FOR HURRICANE HUMBERTO.

SHAMBURGER

In the hours before

Local storm report, Sep 13, 3:08 PM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
308 PM CDT THU SEP 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     FLASH FLOOD      FANNETT                 29.93N 94.25W
09/13/2007                   JEFFERSON          TX   NWS STORM SURVEY

            WATER WAS REPORTED IN SOME HOMES IN FANNETT.

&&

RUA
Local storm report, Sep 13, 3:27 PM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
327 PM CDT THU SEP 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             ALEXANDRIA              31.29N 92.46W
09/13/2007  M0.25 INCH       RAPIDES            LA   TRAINED SPOTTER

            PEA-SIZED HAIL REPORTED BY RED CROSS STAFF IN ALEXANDRIA.
            LASTED SEVERAL MINUTES.

&&

TMOGGED

Nearby

River Flood Warnings in Louisiana, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.